MAUDE Adverse Event Report: SYNTHES GMBH 5.0MM TI LOCKING SCREW W/T25 STARDRIVE 38MM FOR IM NAILS; SCREW, FIXATION, BONE

SYNTHES GMBH 5.0MM TI LOCKING SCREW W/T25 STARDRIVE 38MM FOR IM NAILS; SCREW, FIXATION, BONE
Model Number 04.005.530
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 06/01/2022
Type of Reportable Event Serious Injury
Event or Problem Description
Device report from germany reports an event as follows: it was reported that a pfna nail and one distal screw were broken.Per the patient, no incident like a fall had occurred.A revision procedure was required.No further information is available.This report is for a 5.0mm ti locking screw w/t25 stardrive 40mm for im nails.This is report 2 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Initial reporter is a synthes employee.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthese is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthese has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthese or its employees that the report constitutes an admission that the device, depuy synthese, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: a manufacturing record evaluation was performed for the not sterile finished lot number, and no non-conformance's were identified.Product code: 04.005.528 lot number: 76p4196 manufacturing site: (b)(4).Release to warehouse date: 05 nov 2020 the product was returned to depuy synthes for evaluation.The depuy synthese team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that the lockscr ø5 l38 f/nails tan light green was broken across the middle shaft, fragments were returned.A dimensional inspection for the lockscr ø5 l38 f/nails tan light green was unable to be performed due to post manufacturing damage.The observed condition of the device was consistent with a random component failure that may have been caused by exposure to unintended forces.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed as the observed condition of the lockscr ø5 l38 f/nails tan light green would contribute to the complained device issue.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.If information is obtained that was not available for this medwatch, a follow-up medwatch will be filed as appropriate.D1, d2, d4 e1, e2, e3, e4 g4.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: investigation summary = the photo was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device from the photo.Visual analysis of the photo revealed that the lockscr ø5 l40 f/nails tan light green is broken implanted on the patient.No other issue was found.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed for the lockscr ø5 l40 f/nails tan light green.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history review =a manufacturing record evaluation was performed for the product code : 04.005.530, lot number : 566p583; and no non-conformances were identified.

Brand Name
5.0MM TI LOCKING SCREW W/T25 STARDRIVE 38MM FOR IM NAILS
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key15122123
Report Number8030965-2022-05353
Device Sequence Number7286590
Product Code HWC
UDI-Device Identifier10886982085962
UDI-Public(01)10886982085962
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K000089
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number04.005.530
Device Catalogue Number04.005.528
Device Lot Number76P4196
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/30/2022
Supplement Date Received by Manufacturer08/02/2022
08/31/2022
Initial Report FDA Received Date07/28/2022
Supplement Report FDA Received Date08/04/2022
09/20/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/02/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PFNA BLADE PERF L105 TAN; PFNA Ø10 LONG R 130° L340 TAN; UNK - SCREWS: PFNA
Outcome Attributed to Adverse Event Required Intervention;
Patient Age80 YR
Patient SexUnknown